MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA INFINITY ACS WORKSTATION NC; VENTILATORS, INTENSIVE CARE, NEONATAL /PEDIATRIC

DRÄGERWERK AG & CO. KGAA INFINITY ACS WORKSTATION NC; VENTILATORS, INTENSIVE CARE, NEONATAL /PEDIATRIC
Model Number 8417400
Medical Device Problem Codes Gas Output Problem (1266); Failure to Deliver (2338); Improper Flow or Infusion (2954); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Bradycardia (1751)
Date of Event 01/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Event or Problem Description
It was reoported that the vn500 was in use on an intubated neonate patient in the nicu at sickkids hospital.The baby had been recently admitted onto the unit.The device had had a system and breathing circuit check done.The baby was being ventilated on hfo+vg.Ventilation parameters unknown at this time.A code blue was called, upon the respiratory therapist's arrival, it was reported by the bedside rn that the patient was having an acute cardiorespiratory decompensation in the form of a profound bradycardia and desaturation.When the nurse arrived at the patient's bedside, the baby was still connected to the ventilator via ett and there were no audible or visual alarms displayed on the ventilator.Upon further inspection, the bedside nurse realized that the normal oscillation waveform on the ventilator screen was not happening, and the baby had no chest shake like normally on hfo, and the normal hfo sounds were not heard from the ventilator.The nurse took the baby off the ventilator and started manual positive pressure ventilation via flow-inflating bag.When the respiratory therapists arrived at the bedside after the code-blue was called, the patient had recovered from the bradycardia and desaturation with the ppv given.The ett was not dislodged.They recalibrated the flow sensor, which was successful, but no oscillation was observed on the ventilator.They switched the ventilator to standby, and restarted ventilation all while patient was still being given manual ppv.They reconnected the patient to the ventilator, but no oscillation was observed.They took the baby off the ventilator and resumed manual ppv, while they shut down the ventilator completely and rebooted it.This did not fix the problem, and the ventilator was switched for another different vn500.The circuit that was used was a neonatal fisher&paykel circuit.There were minimal leaks around ett, no leaks in circuit and no leaks in the in-line suction catheter.The problematic ventilator was taken off service and sent down to biomed for investigation.
 
Event or Problem Description
It was reported that the vn500 was in use on an intubated neonate patient in the nicu at (b)(6) hospital.The baby had been recently admitted onto the unit.The device had a system and breathing circuit check done.The baby was being ventilated on hfo+vg.Ventilation parameters unknown at this time.A code blue was called, upon the respiratory therapist's arrival, it was reported by the bedside rn that the patient was having an acute cardiorespiratory decompensation in the form of a profound bradycardia and desaturation.When the nurse arrived at the patient's bedside, the baby was still connected to the ventilator via ett and there were no audible or visual alarms displayed on the ventilator.Upon further inspection, the bedside nurse realized that the normal oscillation waveform on the ventilator screen was not happening, and the baby had no chest shake like normally on hfo, and the normal hfo sounds were not heard from the ventilator.The nurse took the baby off the ventilator and started manual positive pressure ventilation via flow-inflating bag.When the respiratory therapists arrived at the bedside after the code-blue was called, the patient had recovered from the bradycardia and desaturation with the ppv given.The ett was not dislodged.They recalibrated the flow sensor, which was successful, but no oscillation was observed on the ventilator.They switched the ventilator to standby, and restarted ventilation all while patient was still being given manual ppv.They reconnected the patient to the ventilator, but no oscillation was observed.They took the baby off the ventilator and resumed manual ppv, while they shut down the ventilator completely and rebooted it.This did not fix the problem, and the ventilator was switched for another different vn500.The circuit that was used was a neonatal fisher&paykel circuit.There were minimal leaks around ett, no leaks in circuit and no leaks in the in-line suction catheter.The problematic ventilator was taken off service and sent down to biomed for investigation.
 
Additional Manufacturer Narrative
The log file of the affected device was analysed regarding the reported event.Based on the log file analysis the reported event could be confirmed.The device issued several ventilation related alarm messages like "airway pressure low", "mv low" and "disconnection?".A faulty emergency-breathing valve was identified as root cause.The faulty valve was already replaced, and the device was tested and confirmed to be operating as per manufacturer´s specification.As a safety feature of the system, the safety software analyses and verifies proper function of the device.In case of a faulty emergency-breathing valve the device would detect a deviation concerning the gas delivery.Audible alarms would be posted to inform the user about the problem.However, manual ventilation with an alternate device may be considered necessary.The device reacted like specified on a detected deviation and posted accompanying alarm messages.The number of similar cases, related to the same root cause, is within the expected range of the respective risk assessment and thus accepted.

Brand Name
INFINITY ACS WORKSTATION NC
Common Device Name
VENTILATORS, INTENSIVE CARE, NEONATAL /PEDIATRIC
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key21176435
Report Number9611500-2025-00038
Device Sequence Number4286874
Product Code CBK
UDI-Device Identifier04048675250418
UDI-Public(01)04048675250418(11)160321(93)8417400-14
Combination Product (Y/N)N
PMA/510(K) Number
K093632
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8417400
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/08/2025
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date01/17/2025
Supplement Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.; NA.
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown